Acne can be an irritating and difficult problem for adults, but could acne treatment end up causing people to seek hair loss treatment in Toronto?
Accutane is a popular medication for the treatment of acne. It is a form of vitamin A that helps reduce the amount of oil released by skin, reducing acne. Accutane is typically used when other treatments have failed, and it is known for being particularly effective in treating acne. However, Accutane is also linked to a number of side effects. One of the side effects is hair thinning and balding. For people who are considering using Accutane to treat their acne, it is important to understand the potential side effects.
Effects of Accutane on Hair
Hair loss is a side effect of Accutane. In fact, the medication can cause hair loss in a variety of different ways.
- Hair Loss: Accutane is known to cause permanent hair loss in some situations. It can also permanently alter the texture of hair. Accutane can actually damage hair follicles, leading to permanent balding.
- Hair Thinning: Since Accutane is a form of vitamin A, a potential side effect is vitamin A toxicity. While vitamin A is essential for healthy hair, too much can lead to thinning and hair loss. As well, Accutane can lead to deficiencies of other vitamins, which can cause hair loss too.
- Hair Shedding: Accutane also has effects on hormone levels, which can have an effect on our hair. If hormones are unbalanced, the result can be hair shedding, hair thinning, and hair loss in both men and women. Furthermore, hormones can play a role in the progression of male pattern baldness (MPB).
Hair Loss after Accutane Treatment
Many people experience hair loss while using Accutane. Typically, once they stop the medication, the hair loss will stop too. However, in some cases, hair loss will continue after stopping Accutane.
It is not known exactly why hair loss can continue after taking the medication. As well, it is impossible to determine beforehand whether this type of hair loss will occur. Luckily, in most cases, hair loss does stop when the treatment is stopped, but acne sufferers do have to be aware of the risk they are taking.
Does Accutane Cause Permanent Hair Loss?
Can taking Accutane have you seeking hair loss treatment in Mississauga, or will your hair grow back on its own? In most cases, hair loss from Accutane is temporary. Once the medication is stopped, hair will typically grow back. As well, if there’s an issue related to hormones or vitamin levels, then hair regrowth should occur once the problem is addressed.
However, Accutane can cause permanent hair loss in some cases. After stopping the medication, hair may not grow back. As well, hair loss can even continue. People with this type of hair loss may have to seek hair loss treatment in Oakville or their local city. Hair loss treatments can include topical shampoos or prescription medications. In some cases, people will experience hair regrowth after using these treatments. However, if permanent hair loss has occurred, then often the only effective treatment is hair restoration surgery. With hair transplant surgery, people can regain permanent, fully growing hair.
Seeing a hair loss specialist should be the first step in determining what’s the right treatment course for balding. For hair loss treatment in Detroit, Windsor, Ottawa, or Toronto, the Canadian Institute of Hair and Scalp Specialists can offer hair loss consultations for men and women suffering from medication-induced balding.
For a free hair loss consultation, The Canadian Institute of Hair and Scalp Specialists is an experienced hair transplant organization located in the heart of Mississauga. We have 20 years of experience in hair transplants, replacements, and hair loss treatment procedures. Feel free to contact us for more information about hair transplants or any other hair or scalp concern at (905) 272-0190.